Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 264, NWS Jacksonville, FL

August 19, 2000Duval County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 19, 2000, 7:31 PM EDT for Duval County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 19, 2000, 7:31 PM EDT (23:31 UTC)
Expired
Aug 19, 2000, 8:00 PM EDT
In force
29 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Duval County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1266 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 192332
SVRJAX
FLC031-200000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
731 PM EDT SAT AUG 19 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUVAL COUNTY IN NORTHEAST FLORIDA

* UNTIL 800 PM EDT

* AT 725 PM EDT THE PUBLIC REPORTED A SEVERE THUNDERSTORM WITH       
  LARGE HAIL AROUND HIGHLANDS...MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 800 PM EDT...
  ARLINGTON AND RIVERSIDE...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 3036 8151 3030 8170 3013 8161 3016 8141

$$

SHASHY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:40 PM EDT, 5 hours 51 minutes earlier.

Area forecast discussion, Aug 19, 1:40 PM EDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
140 PM EDT SAT AUG 19 2000

CURRENT...SATELLITE...SURFACE ANALYSIS...AND RADAR DATA SHOWED THAT
SEVERAL WEAK WAVES HAD DEVELOPED ALONG THE FRONT WHICH EXTENDED
ACROSS SOUTHERN ALABAMA AND SOUTHERN GEORGIA. THIS COMBINED WITH AN
UPPER RIDGE WHICH HAD ITS AXIS ACROSS NORTHERN FLORIDA...HAD SLOWED
THE MOVEMENT OF THE FRONT. THE RIDGE AXIS ALSO ACTED TO INHIBIT THE
CONVECTIVE ACTIVITY ACROSS THE NORTHEASTERN FLORIDA/SOUTHEASTERN
FLORIDA AREA. THE MODELS ARE IN GOOD AGREEMENT AND AGREE THAT THE
CONVECTIVE ACTIVITY SHOULD BEGIN TO PICKUP ACROSS THE AREA LATER
THIS AFTERNOON AND TONIGHT AS THE RIDGE AXIS WEAKENS AND THE FRONT
RESUMES ITS SOUTHWARDS PUSH. MODEL SOUNDINGS SHOW AN INCREASE IN PW.
TO AROUND 2.0 INCHES LATER THIS AFTERNOON AND TONIGHT...AND WITH A
LOW LEVEL EAST TO SOUTHEAST FLOW BEHIND THE FRONT...THEY KEEP PWS.
IN THE 1.75 TO 2.0 INCH RANGE THROUGH MONDAY. FAN AND FWC POPS SO
WILL USE A COMBINATION FOR THIS PACKAGE. WILL GENERALLY GO WITH
CHANCE POPS TONIGHT THROUGH MONDAY. WILL STRESS THUNDERSTORMS
TONIGHT WITH FRONT IN THE AREA...AND GO MORE WITH SHOWERS WITH
EASTERLY FLOW ACROSS THE AREA SUNDAY THROUGH MONDAY. WITH EASTERLY
FLOW EXPECTED...WILL SHAVE A FEW DEGREES OF THE MAX TEMPERATURES AND
GO WITH HIGHS NEAR 90 INLAND AND IN THE MID AND UPPER 80S COASTAL
SUNDAY.

PRELIM
AMG 75/91/70/87 3454
SSI 76/H84/74/83 3554
JAX 76/91/74/89 3554
GNV 73/91/72/89 3535 33

.JAX..
.FL...NONE.
.GA...NONE.

SCOTT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 4:35 PM EDTSevere Thunderstorm WarningJAXSuwannee25 min
Aug 19, 5:37 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia38 min
Aug 19, 6:15 PM EDTSevere Thunderstorm WarningJAXNassau45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.